MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CENTERING SLV F/3.5MM TI LCKNG SCR AND 4.5MM TI MULTILOC SCR; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH CENTERING SLV F/3.5MM TI LCKNG SCR AND 4.5MM TI MULTILOC SCR; GUIDE
Catalog Number 03.019.019
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Initial reporter is synthes sales consultant.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in japan as follows: it was reported that during an osteosynthesis surgery for proximal humeral fracture on (b)(6) 2018, the centering sleeve for titanium locking screws and titanium multiloc screws could not be connected to the head of the multiloc screw.After failing many times, the surgeon tried again while seeing the connecting point and direction of the screw under direct vision.However, the sleeve could not be attached to the screw.The surgery was completed with a 30-minute of surgical delay although it was not reported how the surgery was finished.There was no adverse consequence to the patient.This report is for one (1) centering sleeve for titanium locking screws this is report 2 fo 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary of the manufacturing evaluation: the issue described about the article 03.019.019 (centering sleeve w/coupling, is related with its attachment with multi-loc screw.This is the reason why the workflow for ¿functional inspection¿ was followed.After completing the full investigation on the investigated device, it was determined that no evidence was found that suggests a potential defect.As far it concerns the one (1) feature that could not be assessed in dimensional inspection, the drawing was also reviewed to assess the impact of these features on the attachment of the centering sleeve with the multi-loc screws.(i) the area, in which the tip of the centering sleeve¿s tip is inserted, shall have diameter and tolerance: the diameter of the centering sleeve¿s tip was found to be smaller (in free state).Considering also that the device¿s flexibility in this area is increased, due to the groove, it is expected to be attached with the multi-loc screw with no issues/problems.Therefore, a dimensional inspection according to the valid inspection sheets at that time and the new revision was carried out and was successful.Since the dimensional inspection was successful, it is likely that no production problems existed.Due to the above mentioned, it is determined that the investigated device should not have created or contribute to a problem during its attachment with multi-loc screw.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A review of the device history records: device history lot part: 03.019.019.Lot: 8468363.Manufacturing site: haegendorf.Release to warehouse date: 05.Jun.2013.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or non-conformity noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Device history review: review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.

Brand Name
CENTERING SLV F/3.5MM TI LCKNG SCR AND 4.5MM TI MULTILOC SCR
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7900210
Report Number8030965-2018-56579
Device Sequence Number18877648
Product Code FZX
UDI-Device Identifier07611819427198
UDI-Public(01)07611819427198
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.019
Device Lot Number8468363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1